Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 15, NWS Omaha, NE

April 22, 201430 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 22, 2014, 3:43 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 23, 2014, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 3:43 PM CDT (20:43 UTC)
In effect from
Apr 23, 2014, 10:00 AM CDT
Expired
Apr 23, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2145 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WWUS73 KOAX 222043
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 PM CDT TUE APR 22 2014

...STRONG WINDS EXPECTED WED MORNING AND AFTERNOON...

.SOUTHERLY WINDS GUSTING TO NEAR 45 MPH CAN BE EXPECTED OVER THE
AREA WEDNESDAY MORNING AND AFTERNOON AS A LOW PRESSURE SYSTEM
MOVES EAST INTO THE CENTRAL PLAINS.

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-230445-
/O.NEW.KOAX.WI.Y.0015.140423T1500Z-140423T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD...LINCOLN...CRETE...WILBER...FAIRBURY...BEATRICE
343 PM CDT TUE APR 22 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY. 

* TIMING...STRONG WINDS WILL SPREAD ACROSS THE AREA WEDNESDAY
  MORNING AND PREVAIL THROUGH THE AFTERNOON.

* WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
082 
WWUS73 KOAX 230240
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 PM CDT TUE APR 22 2014

...STRONG WINDS EXPECTED WEDNESDAY MORNING AND AFTERNOON...

.SOUTH OR SOUTHEAST WIND WILL INCREASE TO 25 TO 30 MPH WITH GUSTS
TO 45 MPH LATE WEDNESDAY MORNING AND PERSIST INTO THE AFTERNOON
WEDNESDAY. THE STRONG WINDS ARE DUE TO LOW PRESSURE THAT WILL MOVE
TOWARD THE CENTRAL PLAINS BY MIDDAY WEDNESDAY.

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-231045-
/O.CON.KOAX.WI.Y.0015.140423T1500Z-140423T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD...LINCOLN...CRETE...WILBER...FAIRBURY...BEATRICE
940 PM CDT TUE APR 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CDT
WEDNESDAY...

* TIMING...STRONG WINDS WILL SPREAD ACROSS THE AREA WEDNESDAY 
  MORNING AND PREVAIL THROUGH THE AFTERNOON. 

* WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
CHERMOK
741 
WWUS73 KOAX 230850
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 AM CDT WED APR 23 2014

...STRONG WINDS EXPECTED THIS MORNING INTO THIS AFTERNOON...

.SOUTH OR SOUTHEAST WIND WILL INCREASE TO 25 TO 30 MPH WITH GUSTS
TO 45 MPH BY LATE THIS MORNING AND PERSIST INTO THE AFTERNOON.
THE STRONG WINDS ARE DUE TO LOW PRESSURE THAT WILL MOVE TOWARD
THE CENTRAL PLAINS TODAY.

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-231700-
/O.CON.KOAX.WI.Y.0015.140423T1500Z-140423T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD...LINCOLN...CRETE...WILBER...FAIRBURY...BEATRICE
350 AM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT THIS AFTERNOON...

* TIMING...STRONG WINDS WILL SPREAD ACROSS THE AREA THIS MORNING
  AND PREVAIL THROUGH THE AFTERNOON.

* WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
019 
WWUS73 KOAX 231526
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1026 AM CDT WED APR 23 2014

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.SOUTH OR SOUTHEAST WIND WILL INCREASE TO 25 TO 30 MPH WITH GUSTS
TO 45 MPH AND PERSIST INTO THE AFTERNOON. THE STRONG WINDS ARE
DUE TO LOW PRESSURE THAT WILL MOVE TOWARD THE CENTRAL PLAINS
TODAY.

IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093-
232300-
/O.EXB.KOAX.WI.Y.0015.000000T0000Z-140423T2300Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...
HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...BLAIR...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...STERLING...AUBURN...PAWNEE CITY...
TABLE ROCK...FALLS CITY
1026 AM CDT WED APR 23 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP ACROSS THE AREA AND CONTINUE
  THROUGH THE AFTERNOON.

* WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-232100-
/O.CON.KOAX.WI.Y.0015.000000T0000Z-140423T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD...LINCOLN...CRETE...WILBER...FAIRBURY...BEATRICE
1026 AM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON.

* WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
805 
WWUS73 KOAX 232109
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
409 PM CDT WED APR 23 2014

...STRONG WINDS EXPECTED INTO THE EVENING...

.SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST
INTO THE EVENING. THE STRONG WINDS ARE DUE TO LOW PRESSURE THAT
WILL MOVE TOWARD THE CENTRAL PLAINS TODAY.

IAZ055-056-069-NEZ045-052-053-232215-
/O.CAN.KOAX.WI.Y.0015.000000T0000Z-140423T2300Z/
HARRISON-SHELBY-POTTAWATTAMIE-WASHINGTON-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...HARLAN...COUNCIL BLUFFS...BLAIR...OMAHA...BELLEVUE...
PAPILLION...LA VISTA
409 PM CDT WED APR 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-232215-
/O.EXP.KOAX.WI.Y.0015.000000T0000Z-140423T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD...LINCOLN...CRETE...WILBER...FAIRBURY...BEATRICE
409 PM CDT WED APR 23 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED...AND THE WIND ADVISORY HAS EXPIRED.

$$

IAZ079-080-090-091-NEZ067-068-090>093-240000-
/O.EXT.KOAX.WI.Y.0015.000000T0000Z-140424T0000Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...STERLING...AUBURN...PAWNEE CITY...
TABLE ROCK...FALLS CITY
409 PM CDT WED APR 23 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG WINDS WILL DEVELOP ACROSS THE AREA AND 
  CONTINUE THROUGH THE AFTERNOON. 

* WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
056 
WWUS73 KOAX 240011
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
711 PM CDT WED APR 23 2014


IAZ079-080-090-091-NEZ067-068-090>093-240115-
/O.EXP.KOAX.WI.Y.0015.000000T0000Z-140424T0000Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG...
TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH...
NEBRASKA CITY...TECUMSEH...STERLING...AUBURN...PAWNEE CITY...
TABLE ROCK...FALLS CITY
711 PM CDT WED APR 23 2014

...WIND ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:38 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 22, 3:38 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
338 PM CDT TUE APR 22 2014

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 330 PM CDT TUE APR 22 2014

MAIN FORECAST CONCERN WILL BE CENTERED AROUND THUNDERSTORM CHANCES
THROUGH THURSDAY MORNING.

MID/UPPER LEVEL TROUGH AXIS EXTENDS ACROSS THE INTERMOUNTAIN WEST WITH
IMPRESSIVE 130M HEIGHT FALLS OUT AHEAD OF IT. THIS TROUGH WILL
CONTINUE TO MOVE EAST AND AHEAD OF IT...A DEEPENING LEE SIDE SFC
LOW WILL EXTEND ACROSS THE HIGH PLAINS BY 12Z WED. AHEAD OF ALL OF
THIS...STRONG LOW LEVEL SOUTHERLY FLOW WILL BRING BOTH WARM AND
MOIST AIR ADVECTION INTO THE REGION. AN FEW RADAR RETURNS ARE
SHOWING UP UNDER THE ACCAS FIELD OVER CENTRAL NEBRASKA THIS
AFTERNOON. THE HRRR HAS PICKED UP ON THIS BUT WITH LITTLE UPPER
LEVEL SUPPORT IN THE AREA JUST YET...THINK THESE WILL FADE AS
THEY APPROACH A MUCH DRIER AIRMASS THIS EVENING. NOCTURNAL 850MB
WINDS ON THE ORDER OF 50-60KTS ARE FORECAST OVERNIGHT WHICH WILL
HELP ADVECT +8 TO +10C DEWPOINTS INTO THE AREA BY WED AFTERNOON.
WILL CONTINUE OVERNIGHT/EARLY MORNING TSTM CHANCES IN ASSOCIATION
WITH THE STRENGTHENING LLVL JET. A TIGHTENING SURFACE PRESSURE
GRADIENT BETWEEN THE RETREATING HIGH PRESSURE CURRENTLY OVERHEAD
NOW AND THE APPROACHING HIGH PLAINS LOW WILL BRING QUITE GUSTY
WINDS TO THE AREA WED MORNING AND THROUGH THE EARLY AFTERNOON.
WITH COORDINATION FROM SURROUNDING OFFICES...WILL HOIST A WIND
ADVISORY FOR PORTIONS OF OUR WEST AND NORTH FROM 15-21Z.

EXPECT A LULL IN TSTM ACTIVITY DURING THE LATE MORNING/EARLY
AFTERNOON HOURS WEDNESDAY. THE SFC LOW WILL BE ENTERING INTO
WESTERN KANSAS BY 00Z THU WITH COLD FRONT PUSHING THROUGH CENTRAL
NEBRASKA. THE GREATEST INSTABILITY WILL EXIST OVER NORTH CENTRAL
KANSAS AND SOUTH CENTRAL NEBRASKA AT THIS TIME WITH BULK 0-6KM
SHEAR ON THE ORDER OF 50KTS. CONVECTION IS LIKELY TO DEVELOP
ALONG/AHEAD OF THE COLD FRONT AND SPREAD EAST THROUGH THE LATE
AFTERNOON AND EARLY EVENING HOURS WITH LARGE HAIL AND DAMAGING
WINDS AS THE PRIMARY HAZARDS. PW'S BY EARLY EVENING DO INCREASE TO
AROUND 1.50" SO THE POTENTIAL EXISTS FOR SOME HEAVIER RAINFALL
AMOUNTS.

THE UPPER TROUGH IS FORECAST TO SWING THROUGH CENTRAL NEB BY 12Z
THURSDAY WITH THE SFC COLD FRONT WELL INTO IOWA BY THAT TIME.
LINGERING POST FRONTAL PCPN IS QUITE POSSIBLE IN OUR EASTERN
COUNTIES IN THE MORNING.

BROAD/WEAK UPPER RIDGING WILL MOVE OVERHEAD ON FRIDAY WITH STRONG
SOUTHERLY FLOW SO WE SHOULD BE ABLE TO WARM INTO THE LOW 70S
FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 330 PM CDT TUE APR 22 2014

GLOBAL MODELS ARE CONSISTENT IN MOVING A TROUGH ACROSS THE ROCKIES
AND INTO THE CENTRAL PLAINS THIS WEEKEND. THE MODELS DIVERGE TO SOME
DEGREE AS TO HOW QUICKLY TO MOVE THE TROUGH OUT OF THE AREA WITH
LITTLE IN THE WAY OF AN UPSTREAM KICKER. THE 00Z ECMWF IS HOLDING
ONTO THIS TROUGH INTO THE DAY ON MONDAY AS THE SLOWEST SOLUTION.
AHEAD OF THE SYSTEM MODIFIED GULF AIR WILL BE ADVANCING NORTHWARD ON
SATURDAY. MOST OF THE DAY ON SATURDAY SHOULD BE DRY BUT A COLD FRONT
WILL MOVE INTO NORTHEAST NEBRASKA BY AFTERNOON AND THIS COULD BE THE
IMPETUS OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS BY AFTERNOON.
AS LARGER-SCALE FORCING INCREASES ON SATURDAY NIGHT...ALONG WITH
STRONGER LOW LEVEL WARM-AIR ADVECTION WE SHOULD SEE AN INCREASE IN
THE AREAL EXTENT OF THE PRECIP...AND LIKELY POPS APPEAR WARRANTED AT
THIS TIME. THE 00Z GFS/GEM WOULD THEN SHIFT THIS FORCING/PRECIP
SOUTH OF THE AREA BY SUNDAY NIGHT WHILE THE ECMWF WOULD CONTINUE
SOME THREAT INTO MONDAY. ALTHOUGH THE SLOWER SOLUTION OF THE ECMWF
ISN'T OUT OF THE QUESTION...GIVEN THE LIMITED SUPPORT WILL CONT WITH
A DRY FORECAST FOR SUNDAY NIGHT THROUGH TUESDAY.

TEMPERATURES WILL WARM INTO THE 70S FOR MOST AREAS ON SATURDAY AHEAD
OF THE COLD FRONT...BUT WITH THE PRECIP AND CAA ON SUNDAY
TEMPERATURES WILL LIKELY HOLD IN THE 60S. TEMPERATURES SHOULD BE ON
THE INCREASE FOR MON/TUE AS A WESTERN US RIDGE DEVELOPS EAST INTO
THE CENTRAL US.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1212 PM CDT TUE APR 22 2014

GENERALLY LOOK FOR VFR CONDITIONS THROUGH THE PERIOD. CEILINGS
MAINLY ABOVE 5000 FEET COULD DEVELOP LATER TONIGHT WITH -SHRA
ACTIVITY. DID NOT MENTION -TSRA IN TAFS FOR NOW...SINCE COVERAGE
MAY BE LIMITED. DECIDED TO ADD IN LOW LEVEL WIND SHEAR FOR TONIGHT
AS WINDS ALOFT BELOW 2000 FEET INCREASE INTO THE 40 TO 50 KNOT
RANGE OR MORE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 4 PM CDT WEDNESDAY FOR NEZ011-012-
     015>018-030>034-042>044-050-051-065-066-078-088-089.

IA...WIND ADVISORY FROM 10 AM TO 4 PM CDT WEDNESDAY FOR IAZ043.

&&

SHORT TERM...KERN
LONG TERM...MILLER
AVIATION...MILLER
Hazardous weather outlook, Apr 22, 11:48 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1148 AM CDT TUE APR 22 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-230700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1148 AM CDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX SHOULD BE IN THE VERY HIGH CATEGORY
FOR MOST LOCATIONS THIS AFTERNOON.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS MAY LINGER WEDNESDAY MORNING...BUT THESE
ARE EXPECTED TO REMAIN MOSTLY BELOW SEVERE LIMITS.

A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS
WEDNESDAY AND THURSDAY. THIS SYSTEM SHOULD BRING THUNDERSTORMS TO
THE AREA BY LATE WEDNESDAY AFTERNOON OR WEDNESDAY EVENING. STRONG
STORMS ARE EXPECTED...AND SOME COULD BE SEVERE. THE MAIN HAZARDS
SHOULD BE LARGE HAIL AND DAMAGING WINDS. SOME STORMS MAY ALSO
PRODUCE LOCALLY HEAVY RAIN.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

MILLER

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.